I've read that Lamictal is sometimes used to help with blood sugar control--especially to lower the levels. Most people on this drug, who are diabetics, do seem to experience this effect. My psychiatrist just increased my Lamictal from 300mg. to 350mg. daily, and plans to up it further. It has definitely decreased my depressive symptoms, for which I'm quite grateful. Until recently, I hadn't gone through a depressive episode of such severity, for almost 9 months, only hypomania most of the time. Presently, I feel more even, more stable, but another serious problem has appeared on the scene. Since the change in dosage, my blood glucose levels have shot up to over 200mg/dL. They are consistently that elevated, and my normal dose of insulin is insufficient to handle it. My doctor instructed me to raise my insulin (Lantus-a 24 hr., "background" insulin) by 5 units. So far, this has had no noticeable effect.
My question is: Is it a possibility that the increased Lamictal could be the culprit? I know this is an uncommon reaction, but the glucose issue directly coincided with the Lamictal change. At that time, no other alterations had been made nor new meds added. I can only suppose this to be the best explanation. Has anyone else experienced anything comparable to this problem? Tomorrow, I can send an email, through the mental health clinic, to my psychiatrist. As she is exceptionally knowledgeable and keeps abreast with current research, she ought to be able to answer my question. In addition, I would prefer to send this, armed with other clients' reviews and descriptions of past experiences. Please, any responses would be greatly appreciated!
Lamictal can interact with a variety of medications and you could ask them if this might be one potential cause. They have a physician's only database where they could find this information but in the meantime you could look on the medication website or the PDR (Physician's Desk Reference). Keep them informed of any other medications you are taking including over the counter.
I started Latuda about 4 months ago. I have not had any glucose testing yet, but had the impression my glucose levels were creeping up (I have NIDD Type II). Started Lamictal a little over a month ago an gradually increased dose, on 100 mg now and my glucose is unquestionably elevated above 175, I am going in for a blood test to confirm this and ask my doc what to do about it. Both drugs are helping with my bipolar.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.